Nebraska, 2006Lightning Strike in Nebraska, April 24, 2006
April 24, 2006 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 24, 3:30 AM CST, 1 hour earlier.
Area forecast discussion, Apr 24, 3:30 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CDT MON APR 24 2006
.DISCUSSION...
FORECAST CONCERNS WILL BE PRECIPITATION ASSOCIATED WITH COMPLEX
PATTERN THROUGH TUESDAY.
THE LATEST SUBJECTIVE SURFACE ANALYSIS HAD LOW PRES OVR SE CO WITH
THE SFC FNT STRETCHING EWD ACRS KS INTO MO WITH A MESOHIGH WITH
THE CONVECTION OVR ERN KS NR EMP. THE DRYLINE EXTENDED FM SW KS INTO
NW TX. THE CDFNT HAD MADE IT THRU GRAND FORKS TO VTN TO NR OGA.
SFC DEWPOINTS WERE ONLY IN THE 30S...WITH 40S AND 50S ACRS MUCH OF
KS. ON TH H85 ANALYSIS...THE H85 FNT WAS OVR SRN NEB INTO MO AND A
SECONDARY FNT OVR SRN KS. SUBTROPICAL MOISTURE WAS FEEDING NWD
INTO THE REGION WITH A RIBBON OF H85 DEWPOINTS OF +12 DEG C OR
GREATER. THE 00Z SOUNDING AT OAX WAS QUITE DRY WITH A PW VALUE OF
0.54...MEANWHILE... TOP WAS UP TO 1.33 INCHES. OF ADDITIONAL
INTEREST...AT H7...THERE WAS RIBBON OF 2 TO 4 DEG C H7 DEWPOINTS
ON THE EDGE OF THE H7 BOUNDARY...WHICH WAS CLOSE TO THE H85
FNT. THIS BOUNDARY HAS BEEN THE FOCUS FOR CONVECTION EARLY THIS
MORNING...FROM LBF...TO GRI...TO BIE AND FNB. SEVERAL OF THE
STORMS HAVE SHOWN A TENDENCY TO SPLIT. FOR EXAMPLE...STORMS NEAR
FAIRMONT AND WEST OF WILBER SPLIT WITH THE ANTICYCLONIC MEMBERS
OVR FRIEND AND HICKMAN...AND THE CYCLONIC MEMBERS NR WESTERN AND
DEWITT AND THIS WAS SUPPORTED BY HODOGRAPHS.
COMPLEX UPPER LEVEL PATTERN FOR THE FIRST PART OF THE WEEK. THE
H5 LOW WAS OVR NW ARIZONA AND IS PROGGED TO MOVE INTO SRN UT THIS
MORNING WITH A SECONDARY LOW OVR ERN OREGON. BY EVENING...THE LOW
FM ARIZONA HEADS NE INTO WRN CO...AS THE LOW OVR OREGON BECOMES
THE PRIMARY LOW. OVERNIGHT... THE H5 LOW PROGRESSES FM CO INTO
WESTERN NEBRASKA...WHILE THE OREGON LOW LIFTS N INTO THE STATE OF
WASHINGTON.
TODAY...LOOK FOR THE DEEP MOISTURE OVR KS AND MO...HOWEVER IT HAS
BEEN DRY IN THE LOW LEVELS ACRS MUCH OF THE FCST AREA. DESPITE
THIS...THERE APPEARS TO BE AMPLE H7 MOISTURE AVAILABLE ACRS THE
FCST AREA...BEFORE SHIFTING EAST TONIGHT. GOOD THETA-E ADVECTION
AT H85 AND WAA AT H7 TAKING PLACE TODAY ALONG WITH SYNOPTIC LIFT
ASSOCIATED WITH THE MIDLEVEL LOW OVER THE ROCKIES AND APPROACHING
TROF FM THE N. MEANWHILE THE SFC FRONT IS NOW THRU ONL AND THE
WINDS HAVE SHIFTED TO THE NW AT BVN. EXPECT ENOUGH LIFT AND
THERMODYNAMICS TO PRODUCE SCT SHOWERS AND TSRA THIS AM FM ERN NEB
INTO SW IA DESPITE DRIER AIR IN THE LOWER LEVELS. TAF THETA-E AXIS
REMAINS FM CNTRL KS INTO NE KS AND EXPECT LIFT OVR THE H85
BOUNDARY TO CONTINUE...THUS CONTINUE SCT THUNDERSTORMS. LIFT ALSO
BEING ENHANCED BY THE UPR LEVEL DIV WHICH IS A RESULT OF THE JET
SEGMENT OVR SRN CANADA AND A SECOND SEGMENT OVR THE SW U.S. COND PRES
DEF REMAIN LOW TONIGHT AND ACRS THE SOUTH TUE AM WITH DRYING FM
THE N. WOULD EXPECT BETTER COVERAGE WITH THE RAIN TONIGHT AND
MAINTAIN LIKELY POPS. HIGHS TODAY QUITE TRICKY WITH MIX OF CLDS
AND PRECIP AND LEFT IN THE 50S AND 60S. TUESDAY...WITH THE MID
LEVEL TROF YET TO PASS THRU...HAVE LINGERING SHOWERS ESPECIALLY IN
THE MORNING...DECREASING BY AFTERNOON. COOLER HIGHS TUESDAY IN THE
40S AND 50S. LOOK FOR BRISK WINDS BOTH TONIGHT AND TUESDAY. LEFT
THE FROST IN WED MORNING WITH MORNING LOWS IN THE 30S. THOSE WITH
AGRICULTURAL INTERESTS SHOULD MONITOR CONDITIONS AND TAKE ACTION
AS NEEDED. NO SIGNIFICANT CHANGES MADE THU-SUN AND CURRENT DRY
FCST. WILL NEED TO MONITOR NW FLOW WITH CLIPPER PASSAGE THU AND
STRONG MID LEVEL LOW AFFECTING MN AND IA FRI AND SAT AS IT MAY
PRODUCE SOME PRECIP IN OUR CWA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
ZAPOTOCNY
Hazardous weather outlook, Apr 23, 4:00 PM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SUN APR 23 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241148-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT SUN APR 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND MONDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTHEAST NEBRASKA THROUGH THE EVENING HOURS. THUNDERSTORM
COVERAGE IS EXPECTED TO INCREASE AFTER MIDNIGHT OVER MOST OF
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...WITH MORE ISOLATED ACTIVITY
OVER NORTHEAST NEBRASKA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AND ISOLATED STORM MAY REACH SEVERE LIMITS SOUTH OF A
LINE FROM WILBER TO BEATRICE TO FALL CITY. HAIL UP TO THE SIZE OF
NICKELS WOULD BE THE MAIN THREAT. THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE DAY ON MONDAY OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT EXPECTED ON
MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
BELOW FREEZING TEMPERATURES ARE POSSIBLE LATE TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
BOUSTEAD
Lightning, Saline
- When
- April 24, 4:30 AM CST
- Where
- Saline County, 3 mi W of Wilber
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Lightning struck a tree next to a home west of Wilber. The tree went through a living room window and split a couch in half.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Kansas, April 24, 2006$70 million · 3 in hail · 15 events
- Tornadoes and Hail in Oklahoma, April 24 to 25, 2006$1.6 million · F1 · 58 events
- Hail and Damaging Winds in Oklahoma, April 24, 2006$168,000 · 1.75 in hail · 43 events
- Hail and Damaging Winds in Oklahoma, April 24 to 25, 2006$91,000 · 2.75 in hail · 27 events
- Hail and Damaging Wind in Kansas, April 24, 20062.5 in hail · 25 events
- Winter Storm in South Dakota, April 24, 200610 events
- Damaging Winds in Arkansas, April 24, 20061 injured · 50 kt wind · 2 events
- Hail in Texas, April 24, 2006$15,000 · 1.75 in hail · 1 event
- Dense Fog in Virginia, April 24, 20068 events
- Hail and Damaging Winds in Arkansas, April 24, 2006$2,000 · 1 in hail · 6 events
- Winter Storm in Wyoming, April 24, 20065 events
- Hail and Damaging Winds in Arkansas, April 24, 20064.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501164.